Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

1 year son, suffering from recurring cold. Taking medication. Suggestions?

HI My son is 1 year and 9 months. Since Jan 2013, he has been suffering from cold. He was put on series of medicines like Cheston, Relent, Corex, zeet, bro-zedex, Ambrodil, S-Mucolite, Augumentin.
On medication, sometimes it gets cured or re-occurs after 3-4 days.
Doctors now say he might be allergic to pollution, dust or some food. Please suggest.
Asked On : Sat, 27 Apr 2013
Answers:  3 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Feb 2013
Hi Anitha,

Thank you for your query on Healthcare Magic.

Frequent or continuous cold in your child may be due to some allergy or due to frequent exposure to viruses causing cold.

Observe the child symptoms in relation to his food items, exposure to cold, pollution, and maintain a diary to correlate his symptoms with type of exposure so that it is possible to identify the allergen.

And simple cold and cough can be treated with symptomatic treatment with oral antihistamines and cough medication and antibiotics are not required most of the times.

And avoid exposure to cold, pollution, plants, pets, and people with cold.

Hope I have answered your query.

Answered: Sat, 27 Apr 2013
I find this answer helpful
Pediatrician Dr. Y V Siva Sankara Murty's  Response

Thanks for writing to health care magic.

Your child is having too many medications.

As your doctor suggested it could be because of allergy.

Is there any family history of allergy?
Avoiding the allergen is the best treatment but most of the times it is difficult to identify.

Antihistaminics prescribed by your doctor after complete examination should be useful.

Hope this helps.
Take care.
Answered: Sat, 27 Apr 2013
I find this answer helpful
Pediatrician Dr. Balaji Chinnasami's  Response
Hi dear,
It is unlikely to be due to infection for such a long period. Probably it is due to allergies. You can discuss with your doctor about giving montelukast a try for a month or two and see the response. Don't give any antibiotics like augumentin unnecessarily. Also a visit to ENT to look for adenoids and tonsils is needed.
Take care. Don't worry he will be fine.
Dr. Balaji Chinnasami MD
Assistant Professor - Pediatrics
Answered: Sat, 27 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor